Depo Injection - weight gain!!!(12 Posts)
Just feeling a little down. Started taking depo injection (DI) because of bad periods, tried everything before this com pill etc... DI worked well however noticed massive weight gain suddenly after about 6 months, hormones increased hunger however now transfered on to *mirena coil* and cutting back on what I eat but unable to shift weight! Really trying hard anyone been in a similar situation and been successful trying to get back in to my old clothes in time for summer hols, desperate, please advise
i had the oppisite effect i lost weight when i went on the injection but it totally messed up my system took about 3 years for things to sort themselves out
hi guys it has really messed me up to i come of it in august 04 and havnt had a period since and we r ttc so we r desprete for things to sort there selves out...
I'm depressed about the bloody injection to.
I used it successfully for a few years prior to pregnancy. Put on slight amount of weight but nothing to worry about.
Period came back within a month of stopping injection and got pg next month.
After having dd i dropped back to original weight very quickly, went back on injection and have put on three stone over two years! Constant attempts to cut down diet/more exerise but weight just continues to go up, even now and i stopped injection in January.
Also no peroid as yet, and i'm starting to panic that it won't come back for a year or two, which would mean a far longer gap between dd and next child than i wanted. I was aware that it could take up to a year for fertility to return but because it didn't take long last time, i made the assumption the same would happen.
I wish i had never ever gone on the injection.
Sorry no help, just thought i'd let you know you are not alone!
Thanks Fran1 & Kama I had the coil fitted in feb 05, Totally cutting back on food intake and parking my car at the furhtest point in car park to get a extra bit of walking in! I've heard that coil can cause weight gain also but due to less hormones, less likely? Not quite sure about this but my GP said so. I've losted a little weight since posting message, drinking well over 2Litres of water a day... it becomes easier the more you drink daily so I'll see how that works. fingers crossed
Yaya,I have EXACTLY the same problem!I have been on the injection for about a year now and ive gone from a 8 and a half stone to 9 and a half and its really getting me down.I've tried loads methods of weight loss but to no avail. I was thinking about changing to the coil but a lot of the messages say that they can't shift weight either. I'm totally stuck for ideas too so any advice would be great. I need to find a contraceptive that doen't make you gain any weight but is still highly effective. Anybody got some ideas?
I was on depo injextions I only had 2 and put a stone of weight on with each one , now having trouble shifting this and periods not been the same since.
I definately gained weight whilst on it. Have just stopped it after about 2.5 yrs. I was not told anything about the possibility of weight gain when I started it, and feel very annoyed about that. I started it soon after giving birth, and put the weight down to not managing to shift baby weight, but I've put on more since. This is very unlike me; I never used to have a weight problem, and am heavier now that I have ever been before.
I do not wish to become pregnant again, but I can see from my own experience and what others have said, that it seems to take quite a while to get back to 'normal' again. That must be terribly worrying for those who do wish to have another baby. I wish really that I hadn't used it tbh. I noticed my weight going up whilst I was on it and asked if depo could be the cause - doctor was always vague/saying probably not.
There was another interesting thread about depo and side effects last month
Im on it too but was and still am a little overweight but thats from after ds who is now 4
Not planning to have more children, but wonder is injection affecting mood because I might not have a period but seem to mood swing a bit. Sorry prob not helping just saying how it is for me.
Birchfield, I would suggest maybe the coil without the hormones however If you can take the Combi pill then take that. I never put on weight with it but every woman is different, just spread the word about the deprovera and the horrid mirena coil, I removed mine 2 weeks ago and now just hoping for a steady decline in weight went from a 10st to 13st on both of the contraceptives. Took the pill for years no problem.
Join the discussion
Please login first.